Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On proper holomorphic mappings among irreducible bounded symmetric domains of rank at least $ 2$


Author: Sui-Chung Ng
Journal: Proc. Amer. Math. Soc. 143 (2015), 219-225
MSC (2010): Primary 32H35, 32M15
DOI: https://doi.org/10.1090/S0002-9939-2014-12226-X
Published electronically: September 15, 2014
MathSciNet review: 3272747
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a characterization for totally geodesic embeddings between higher-rank irreducible bounded symmetric domains in terms of certain totally geodesic rank-1 symmetric subspaces. More explicitly, we prove that for two irreducible bounded symmetric domains $ \Omega _1,\Omega _2$ of rank at least 2, a holomorphic map $ F:\Omega _1\rightarrow \Omega _2$ is a totally geodesic embedding with respect to the Bergman metrics if $ F$ maps the minimal disks of $ \Omega _1$ into rank-1 characteristic symmetric subspaces of $ \Omega _2$. As a simple corollary, we obtain a much simpler proof for a theorem of Tsai which says that $ F$ is totally geodesic if $ F$ is proper and rank $ (\Omega _1)=\ $rank $ (\Omega _2)$.


References [Enhancements On Off] (What's this?)

  • [1] H. Alexander, Holomorphic mappings from the ball and polydisc, Math. Ann. 209 (1974), 249-256. MR 0352531 (50 #5018)
  • [2] Robert Hermann, Geometric aspects of potential theory in the symmetric bounded domains. II, Math. Ann. 151 (1963), 143-149. MR 0155342 (27 #5276)
  • [3] Ngaiming Mok, Metric rigidity theorems on Hermitian locally symmetric manifolds, Series in Pure Mathematics, vol. 6, World Scientific Publishing Co. Inc., Teaneck, NJ, 1989. MR 1081948 (92d:32046)
  • [4] Ngaiming Mok and Sui Chung Ng, Germs of measure-preserving holomorphic maps from bounded symmetric domains to their Cartesian products, J. Reine Angew. Math. 669 (2012), 47-73. MR 2980451
  • [5] Ngaiming Mok and I Hsun Tsai, Rigidity of convex realizations of irreducible bounded symmetric domains of rank $ \geq 2$, J. Reine Angew. Math. 431 (1992), 91-122. MR 1179334 (93h:32046)
  • [6] Walter Rudin, Function theory in the unit ball of $ {\bf C}^{n}$, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Science], vol. 241, Springer-Verlag, New York, 1980. MR 601594 (82i:32002)
  • [7] I Hsun Tsai, Rigidity of proper holomorphic maps between symmetric domains, J. Differential Geom. 37 (1993), no. 1, 123-160. MR 1198602 (93m:32038)
  • [8] Zhen-Han Tu, Rigidity of proper holomorphic mappings between nonequidimensional bounded symmetric domains, Math. Z. 240 (2002), no. 1, 13-35. MR 1906705 (2003g:32034), https://doi.org/10.1007/s002090100353
  • [9] Zhen-Han Tu, Rigidity of proper holomorphic mappings between equidimensional bounded symmetric domains, Proc. Amer. Math. Soc. 130 (2002), no. 4, 1035-1042 (electronic). MR 1873777 (2003a:32027), https://doi.org/10.1090/S0002-9939-01-06383-3
  • [10] A. E. Tumanov and G. M. Khenkin, Local characterization of analytic automorphisms of classical domains, Dokl. Akad. Nauk SSSR 267 (1982), no. 4, 796-799 (Russian). MR 681032 (85b:32048)
  • [11] Joseph A. Wolf, Fine structure of Hermitian symmetric spaces, Symmetric spaces (Short Courses, Washington Univ., St. Louis, Mo., 1969-1970), Pure and App. Math., Vol. 8, Dekker, New York, 1972, pp. 271-357. MR 0404716 (53 #8516)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 32H35, 32M15

Retrieve articles in all journals with MSC (2010): 32H35, 32M15


Additional Information

Sui-Chung Ng
Affiliation: Department of Mathematics, Temple University, 1805 N. Broad Street, Philadelphia, Pennsylvania 19122
Email: scng@temple.edu

DOI: https://doi.org/10.1090/S0002-9939-2014-12226-X
Received by editor(s): October 15, 2012
Received by editor(s) in revised form: March 20, 2013
Published electronically: September 15, 2014
Communicated by: Franc Forstneric
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society